Alert archive / New Mexico / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 54, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jul 12, 2021, 6:43 PM MDT for Grant County, New Mexico. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2021, 6:43 PM MDT (00:43 UTC)
- Expired
- Jul 12, 2021, 7:30 PM MDT
- In force
- 47 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Grant County, NM
The radar
The El Paso radar (KEPZ), 190 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 0.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 521 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 2245 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
001
WUUS54 KEPZ 130043
SVREPZ
NMC017-130130-
/O.NEW.KEPZ.SV.W.0054.210713T0043Z-210713T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service El Paso TX
643 PM MDT Mon Jul 12 2021
The National Weather Service in El Paso has issued a
* Severe Thunderstorm Warning for...
North central Grant County in southwestern New Mexico...
* Until 730 PM MDT.
* At 641 PM MDT, a severe thunderstorm was located north of Gila Hot
Springs, moving south at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lake Roberts, Gila Hot Springs, Camp Thunderbird, Copperas Vista,
Sapillo Creek Valley, Upper Mimbres Valley, Sapillo Campground and
Portions of the Gila Wilderness.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3295 10803 3295 10841 3320 10832 3320 10804
TIME...MOT...LOC 0041Z 005DEG 25KT 3323 10817
HAIL...1.25IN
WIND...60MPH
$$
DeL1 follow-up statement
589
WWUS54 KEPZ 130114
SVSEPZ
Severe Weather Statement
National Weather Service El Paso TX
714 PM MDT Mon Jul 12 2021
NMC017-130130-
/O.CON.KEPZ.SV.W.0054.000000T0000Z-210713T0130Z/
Grant NM-
714 PM MDT Mon Jul 12 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR NORTH CENTRAL GRANT COUNTY...
At 713 PM MDT, a severe thunderstorm was located near Gila Hot
Springs, moving south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lake Roberts, Gila Hot Springs, Copperas Vista, Sapillo Creek Valley,
Sapillo Campground and Portions of the Gila Wilderness.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3320 10813 3318 10809 3299 10808 3301 10839
3320 10832
TIME...MOT...LOC 0113Z 014DEG 13KT 3314 10819
HAIL...1.00IN
WIND...60MPH
$$
JDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 5:16 PM MDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 12, 5:16 PM MDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 516 PM MDT Mon Jul 12 2021 .AVIATION...00Z TAF CYCLE P6SM FEW-SCT060-080 SCT-BKN150-200 through 12Z then becoming FEW- SCT080-100. Isolated to scattered VRB20g35KT 1-3SM BKN040-060 mainly over the Gila region through 03Z. Isolated storms may move out of the north after 04Z near KTCS and KDMN through 08Z, but with a lack of strong convection to the north at this time, held off on putting in any mention of TS for now at these terminals. Isolated storms expected again over the Gila region after 18Z. Prevailing winds generally east to southeast AOB 12KTS. && .PREV DISCUSSION...218 PM MDT Mon Jul 12 2021... .SYNOPSIS... The sometimes excessive rainfall that we have seen lately will take a short break this week as the main moisture plume shifts westward into Arizona. However there will be enough moisture lingering to at least produce a few scattered showers and storms at times. A slight uptick in activity will accompany a disturbance across the region late week before we shift back to just scattered storms again by the weekend. && .DISCUSSION... .SHORT TERM...Tonight and Tuesday... The atmosphere is still trying to recover from yesterday's severe weather event. Any storms that form tonight will favor the Gila Region and west of the Continental Divide where more instability exists. A subtle weakness appears to be rounding the upper high and eventually heading southward toward the Borderland. Again, whatever storms result overnight from this feature should be west of the Rio Grande. On Tuesday slightly drier air will work its way into our area, especially at the mid levels. Deeper moisture will exist closer to the Arizona border, so thunderstorm activity will be scattered over the Gila Region and perhaps west of the divide down to the NM boot heel during the afternoon and evening hours. This is actually a good thing since the heavy rainfall has favored areas further east and the far western areas really need it. Temperatures will remain slightly below or near normal levels. && .LONG TERM...Tuesday night through Monday It appears that the main upper high will still be parked to our west early Wednesday. This means that the main monsoonal moisture plume will likely stay positioned just to our west over south central Arizona. None the less, enough moisture will linger over the Borderland to help generate a few afternoon and evening showers and storms (mainly along and west of the divide). This is actually good news as the latest drought monitor is showing less drought over far west Texas and southern New Mexico along and east of the Rio Grande. Meanwhile much of southwest New Mexico remains in Severe to Extreme Drought. So the idea of shifting the rain focus westward for a few days is actually good news. Models continue to be in generally fair agreement that yet another northern branch shortwave will manage to work it's way around the upper high and deliver a better shot at storm development and coverage Thursday and possibly into Friday. By this time PW values should be back above normal for most areas. This set-up could also deliver a few strong to even severe storms given modest Cape values in the forecast sounding. However, I doubt Thursday will be anything like the weather the region saw back on Sunday. Afterwards, it will be back to isolated to scattered afternoon and evening convection next weekend with the upper high back in control and our monsoon season still progressing. && .FIRE WEATHER... Though showers and thunderstorms are possible each day of the period, they will be favored over the Gila Region and west of the Continental Divide through Wednesday with the lowlands east of the Rio Grande relatively inactive. Late week into the weekend upper disturbances and an increase in moisture will allow thunderstorms to form all areas, though still favoring west of the Rio Grande. Min RHs will be between 15 and 30% across the lowlands and between 30 and 60% in the mountains through the work week. Winds will generally be light to moderate, except strong and gusty where thunderstorms are present. The vent rates will be poor to very good. && .PRELIMINARY POINT TEMPS/POPS... El Paso 73 94 74 95 / 0 0 0 0 Sierra Blanca 62 86 65 89 / 0 0 0 0 Las Cruces 68 93 69 93 / 0 0 0 20 Alamogordo 66 91 68 93 / 20 0 0 20 Cloudcroft 48 69 50 70 / 20 10 0 20 Truth or Consequences 68 91 71 90 / 30 20 20 40 Silver City 62 84 64 83 / 30 30 30 40 Deming 68 94 68 94 / 10 0 0 30 Lordsburg 70 93 69 90 / 10 10 20 40 West El Paso Metro 73 94 74 96 / 0 0 0 0 Dell City 65 92 66 94 / 0 0 0 0 Fort Hancock 68 94 70 96 / 0 0 0 0 Loma Linda 64 86 67 88 / 0 0 0 0 Fabens 70 94 73 96 / 0 0 0 0 Santa Teresa 69 92 70 94 / 0 0 0 0 White Sands HQ 70 91 71 93 / 0 0 0 10 Jornada Range 68 90 69 91 / 0 0 0 20 Hatch 69 93 71 93 / 10 0 10 30 Columbus 70 92 71 93 / 0 0 0 20 Orogrande 67 91 68 93 / 0 0 0 0 Mayhill 53 78 55 79 / 20 30 0 10 Mescalero 53 79 56 80 / 20 20 0 20 Timberon 51 77 53 78 / 20 0 0 0 Winston 57 83 59 82 / 30 50 40 50 Hillsboro 65 88 67 88 / 20 20 20 30 Spaceport 66 89 68 90 / 20 0 10 30 Lake Roberts 57 84 58 83 / 40 40 30 50 Hurley 62 88 63 87 / 30 20 20 40 Cliff 61 93 62 90 / 40 40 40 50 Mule Creek 64 88 65 84 / 40 50 50 70 Faywood 65 87 67 87 / 20 20 20 30 Animas 68 93 68 90 / 10 10 20 40 Hachita 67 92 67 91 / 0 0 10 30 Antelope Wells 67 93 67 91 / 0 0 10 40 Cloverdale 65 89 64 85 / 10 10 20 50 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 38/27/26
Hazardous weather outlook, Jul 12, 11:45 AM MDT, 6 hours 58 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 1145 AM MDT Mon Jul 12 2021 NMZ401>417-TXZ418>424-131745- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1145 AM MDT Mon Jul 12 2021 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms are expected across portions of the Gila Region and areas west of the Continental Divide. A few storms may produce gusty outflow winds and frequent lightning, in addition to locally heavy rain. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Dry air and northeast flow aloft will keep things relatively quiet across the area on Tuesday and Wednesday. A few isolated storms are possible across the Gila Region and areas west of the Divide. Typical monsoon thunderstorms are expected throughout the rest of the period due to a fresh intrusion of moisture across the area. Confidence is greatest for Thursday into Friday, thunderstorm confidence in coverage decrease heading into the weekend. Any storms that do occur, may produce heavy rains and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:23 PM MDT | Areal Flood Advisory | EPZ | Grant | 3 hr |
| Jul 13, 1:17 PM MDT | Areal Flood Advisory | EPZ | Grant | 118 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.